Get Your Dog Care Questions Answered by Experts
Hello, my name isXXXXX am a licensed veterinarian and I will try and help you as best as I can.
I am sorry to hear that Lili is not doing well
Has she had any vomiting or diarrhea? Does she have any dental disease (can you see any tartar on the teeth or are they white)?
also, are you able to take a rectal temperature?
Hi, She did have diarrhea tuesday into wednesday morning and it was a little bloody but it stopped...and she vomited a little bit this morning, it was liquid bile. Her temperature is normal
I see. Did your vet give you anything for diarrhea or inflammation in the GI tract like Tylan or metronidazole?
Yes I gave her metronidazole yesterday and it stopped the diarrhea
And how is her CHF doing? Are you seeing any coughing or difficulty breathing lately?
She hasn't coughed at all since friday. She received to lasix injections friday and saturday morning. Her vet looked at her and her lungs sound clear and heart rate is normal
her breathing is fine too
Great. It think it does indeed sound like the spironolactone is causing all of this. The problem now is how long the upset stomach will remain. In this case, Lili will likely need to be on some kind of anti-emetic to help with nausea for at least a couple days. Given that she is having some issues swallowing, it may be that the cerenia is not enough. Often times I will add in another medication called ondansetron. This is an oral medication given twice daily to control nausea and vomiting
right now she only was given Cerenia for at least 4 days
how long would the Spirno drug be in her system?
Typically the drug will be out of their system completely within about 2-3 days, however the side effects can sometimes last longer than that. Side effects can include neurologic changes (which could potentially affect swallowing and can cause nausea), and upset stomach (vomiting, nausea, diarrhea, etc). I think Lili needs more than Cerenia to get her through this since it really is not getting her back to normal
When was her last bloodwork?
it was Friday
and it was shown to be fine
That is great. I wanted to make sure there was no issues with the kidneys, which can often cause similar signs.
What I would recommend is getting a hold of your vet in the morning and getting Lili on some Ondansetron. You can also have her start up an appetite stimulant like cyproheptadine or mirtazapine
Yes no issues with her Kidneys, they're are very strong since she has been on lasix for a year now. She urinates normally too
she has mirtazapine too. Vet told me to start saturday with it
so would baby food be good for her for a couple days since its easier to swallow?
Baby food would be great and I think she would really enjoy it. I would try and get some cooked egg whites in there as well because they are a great source of protein and are very good for sensitive stomachs
great! Thank you so much. She is doing a bit better tonight because she was hungry but this happened to her. Shes back to sleeping on her side too
You're very welcome. I am glad to hear she is at least improving a little bit.
I wish you the best with Lili. Please feel free to contact me again if you need any further information, otherwise please feel free to leave positive feedback for this conversation. My goal is 100% customer satisfaction. If you do not believe you have received this, please reply back before rating and I will help you further. Thank you and have a great night
thank you and have a great night! :)